Doctor's Advice - Does he love her?

Published: Sunday | January 13, 2013 Comments 0

Q. Doc, could you give me good advice about my love life? I am separated from my husband and, at times, I get real lonely and frustrated. I am often unhappy.  I have a boyfriend. At least, I suppose you could call him a boyfriend. I believe he lives at the other end of the island, and he turns up at my house maybe one or twice for the month. He never calls or texts to say he is coming. He just arrives at the front door.

As soon as he gets here, he kisses me and takes me straight to bed. He tells me I am beautiful. He has sex with me real passionately, but it is all over in five minutes. Then I get up and fix him a meal, and soon after that he goes. I don't hear from him until he visits me again.  Doc, this guy says he loves me. I guess he must be telling the truth because otherwise he wouldn't keep coming back and having sex with me. Do you agree?  I think I love him, but I know so little about him that it is difficult to be sure. Do you feel we have a future? This lonely life is driving me crazy.

a. I find your email quite sad. You are indeed a lonely person and, I imagine, quite a highly sexed one. This guy has arrived in your life, and provided a little brief companionship and some occasional sex. As a result of that, you seem to have decided that when he says he loves you, he 'must be telling the truth'.

But please try to look at things in a detached way. Do you think that a man who loved you would just turn up out of the blue now and again, have intercourse with you, eat your food and depart? It doesn't seem very likely.

Alas, a lot of women get the idea that if a guy wants to have sex with them, that must mean love! But it doesn't mean anything of the kind. Many men will cheerfully take sex wherever it is on offer without having any particular emotional feelings for the woman.

Indeed, a lot of testosterone-fuelled males would think it is a great idea to have an obliging lady in some distant part of the island - a lady who was always willing to provide instant sexual intercourse, plus some food afterwards.

You really know nothing about this guy. He may well have a wife and children in some other part of Jamaica. And it is highly likely that he has several other girlfriends, each of whom 'obliges' him when he is in their part of the country.

I cannot believe that your relationship with this man is going anywhere. So my advice to you is to tell him that it is all over.

Meantime, you must do something about your loneliness. It is not good for your health to be sitting at home, full of low feelings. So I suggest that you should immediately set about joining some sociable group of people. It could be a sports club, or a charitable organisation, or a church group.

I am sure that this would help you to find friendship, conversation and interest. Furthermore, there has to be a good chance that through such a social grouping you will eventually find a guy who can be a proper partner to you - rather than a man who just drops in, penetrates you, eats a meal and departs. You deserve a lot better than that.

Q. I am 29, and have been taking the Pill for 10 years, so I want a change. Is the Mini-Pill a safe alternative, Doc?

A. Yes, it is. The Mini-Pill (or 'Progestogen-Only Pill') contains only one hormone instead of two. So that makes it rather less likely to cause side effects.

However, the pregnancy rate is slightly higher with the Mini-Pill than with the ordinary Pill. As you probably know, you have to take it every single day of the year without fail. It should be taken at roughly the same time each day. And if you miss taking any Mini-Pills, there is a real risk of pregnancy.

Q. I have been married to my husband for two years now, and still we don't achieve 'simultaneous orgasm'. Does this mean there is something wrong with me?

A. No. Simultaneous climaxes are very much more difficult to achieve than people think. If you want to enjoy them, you should get your husband to pay more attention to your clitoris during intercourse.

Q. I am 28 and female. My fiancÚ wants me to try cunnilingus with him. But are there any dangers with this practice, as I have heard?

A. Cunnilingus, which is oral stimulation of the female genitals, is very widely practised these days. A recent survey by the US Centers for Disease Control and Prevention found that well over 80 per cent of women have tried it.

In the case of a faithful and monogamous couple, it carries practically no risk to health at all. However, if the guy happened to have a sexual infection (like herpes) in his mouth or maybe his throat, he could give it to the woman.

Also, in the last couple of years, it has become clear that if one of the partners has the human papillomavirus (HPV), cunnilingus may well pass it to the other person. This is important because HPV can sometimes induce cancer.  There are now serious concerns that a recent rise in the incidence of male throat cancer in Western nations may be due to guys catching HPV during cunnilingus.

Q. I have very little experience of women, but recently, an older lady from St Catherine has kind of taken me under her wing, and has taught me a lot about sex. I am grateful to her for this. But Doctor, one thing is worrying me. I have noticed that deep inside her, at the far end of her vagina, there is some sort of lump. It is like the tip of a big thumb.  Do you think this is cancer, Doc? And should I tell her about it?

A. What you are describing is simply the lady's cervix. All women have one. So there is no need for you to fret.

Q. Although I am a guy of only 34, I have been having some trouble with my sex life recently. So my doctor wants me to go on either Cialis or Levitra. He says these will give me good erections.  But do these drugs have any side effects, Doc?

A. All medications can have side effects. Cialis and Levitra are very good erection-inducers, working in much the same way as Viagra. But like Viagra, these two drugs can sometimes cause headaches, belly upsets, dizziness, blocked nose, hiccups and palpitations. Unlike Viagra, Cialis can also cause muscle pain and backache. Also, very rarely these drugs can have real bad effects on the eyes and the ears. Nevertheless, most men are real happy with them.

Share |

The comments on this page do not necessarily reflect the views of The Gleaner.
The Gleaner reserves the right not to publish comments that may be deemed libelous, derogatory or indecent. Please keep comments short and precise. A maximum of 8 sentences should be the target. Longer responses/comments should be sent to "Letters of the Editor" using the feedback form provided.
blog comments powered by Disqus

Top Jobs

View all Jobs

Videos